Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 184, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2012, 12:54 PM EDT for 5 counties in Pennsylvania. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 12:54 PM EDT (16:54 UTC)
- Expired
- Aug 9, 2012, 2:00 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cameron County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 1:00 PM EDT | TSTM WND DMG | Clermont, PA | TREE DOWN ON ROUTE 146 |
| Aug 9, 1:40 PM EDT | TSTM WND DMG | 5 N Coudersport, PA | TREES AND POWER LINES DOWN ON ROUTE 44 IN HEBRON TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS51 KCTP 091654
SVRCTP
PAC023-047-083-105-117-091800-
/O.NEW.KCTP.SV.W.0184.120809T1654Z-120809T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1254 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CENTRAL POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WEST CENTRAL TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 200 PM EDT
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
CROSBY TO EAST BRANCH DAM...MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
PORT ALLEGANY AND NORWICH...
ELK RIVER...
ROULETTE...
KEATING SUMMIT AND EMPORIUM...
SIZERVILLE...
COUDERSPORT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120...STATE ROAD 449.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4194 7741 4155 7771 4146 7855 4163 7852
4179 7850
TIME...MOT...LOC 1654Z 259DEG 33KT 4174 7836 4154 7851
$$
FORECASTER: LAMBERT/LA CORTE/HEAD1 follow-up statement
275
WWUS51 KCTP 091733
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT THU AUG 9 2012
PAC083-091740-
/O.CAN.KCTP.SV.W.0184.000000T0000Z-120809T1800Z/
MCKEAN PA-
133 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCKEAN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4194 7741 4155 7771 4146 7855 4153 7850
4162 7836 4162 7821 4168 7821 4171 7815
4183 7821
TIME...MOT...LOC 1730Z 259DEG 33KT 4185 7801 4171 7798
4149 7836
$$
PAC023-047-105-117-091800-
/O.CON.KCTP.SV.W.0184.000000T0000Z-120809T1800Z/
CAMERON PA-ELK PA-POTTER PA-TIOGA PA-
133 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WEST CENTRAL TIOGA...CENTRAL POTTER...EAST CENTRAL ELK AND
NORTHERN CAMERON COUNTIES...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COUDERSPORT TO AUSTIN
TO 7 MILES SOUTH OF ELK RIVER...MOVING EAST NORTHEAST AT 40 MPH.
WEAK ROTATION WAS ALSO NOTED IN A PART OF THIS LINE...NEAR
COUDERSPORT. WHILE NOT IMMINENT...A WEAK TORNADO MAY FORM IN THIS
AREA.
LOCATIONS IN THE WARNING INCLUDE...
EMPORIUM...
DENTON HILL STATE PARK...
LYMAN RUN STATE PARK...
CHERRY SPRINGS STATE PARK...
GALETON AND GAINES...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120...STATE ROAD 449.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4194 7741 4155 7771 4146 7855 4153 7850
4162 7836 4162 7821 4168 7821 4171 7815
4183 7821
TIME...MOT...LOC 1730Z 259DEG 33KT 4185 7801 4171 7798
4149 7836
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:39 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 9, 11:39 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1139 AM EDT THU AUG 9 2012 .SYNOPSIS... WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END OF THE WORK WEEK...AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES OVER THE GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY RETURNING TO THE AREA ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... LATEST RADAR SHOWS A SMALL LINE OF CONVECTION MARCHING SMARTLY INTO THE NW MOUNTAINS. REGIONAL MOSAIC SHOWS MORE WIDESPREAD ACTIVITY OVER THE LOWER LAKES AND OHIO VALLEY...ALL GENERALLY TRACKING EAST SO THE PROSPECTS FOR THE REMAINDER OF THE DAY LOOK INCREASINGLY PESSIMISTIC. A VIGOROUS MID-UPPER LEVEL S/W TROF WILL DIG SEWD FROM THE ARROWHEAD OF MN TDY AND AMPLIFY OVER THE GREAT LAKES REGION THRU TNT. THIS WELL-DEFINED MID-UPPER LEVEL FEATURE WILL EVENTUALLY CLOSE- OFF AND DEVELOP INTO AN UNSEASONABLY STRONG CLOSED LOW OVER SRN LWR MI BY THE END OF THE PD. HEIGHT FALLS AND UPPER JET DYNAMICS OVERSPREADING THE MID MS AND OH VLYS WILL INDUCE A SFC LOW NEAR ST. LOUIS...WHICH IS FCST TO SLOWLY DEEPEN AS IT TRACKS NEWD INTO THE UPPER OH VLY BY 12Z FRI. A COLD FRONT TRAILING SWWD FROM THE SFC LOW WILL SHARPEN AS IT APPROACHES THE CENTRAL APPALACHIANS...WHILE 850MB FRONTAL/CONVERGENCE ZONE AND INVERTED SFC TROF SETS UP OVR WRN NY AND NW PA ALONG THE LWR GRT LKS. AFTN HEATING OF MOIST BLYR SHOULD PROMOTE ML CAPES BTWN 1000-2000 J/KG...WITH CLUSTERS OF TSTMS DEVELOPING ACRS WRN AND CNTRL PA ALONG/AHEAD OF PRE-FRONTAL TROF AND LEAD S/W ENERGY OVERSPREADING THE OH VLY. THE CATEGORICAL SLGT RISK HAS SHIFTED WWD OVER THE LAST TWO DAYS WITH THE SUSQ RVR NOW MARKING THE ERN EDGE OF THE D1 CONVECTIVE OUTLOOK. ALTHOUGH THE BEST DEEP LYR SHEAR WILL BE OVR IN/OH...THE MODERATE INSTABILITY AND STEEPENING LAPSE RATES SHOULD SUPPORT ISOLATED SEVERE STORMS WITH DAMAGING WINDS BEING THE MAIN THREAT. CONVECTIVE CVRG SHOULD DECREASE AFT DARK WITH PERHAPS A BRIEF LULL OVERNIGHT. ADDNL STORMS LKLY ONGOING THRU THE OVERNIGHT HOURS IN THE OH VLY SHOULD REACH WRN PA BY DAYBREAK FRI. MDLS CONTINUE TO SHOW AN AXIS OF MOD TO LCLY HVY RNFL SETTING UP FM NE OH INTO NW PA ALONG SFC LOW TRACK. FOLLOWED HPC QPF FOR THE MOST PART HERE WITH 0.50-1 INCH AMTS OVR THE NW ZONES FALLING BTWN 00-12Z FRI. XPECT AMTS LESS THAN 0.25" FURTHER S AND E. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THE SFC LOW WILL OCCLUDE OVR THE ERN GRT LKS AS THE UNSEASONABLY STRONG CLOSED H5 LOW PIVOTS OVR THE ERN GRT LKS. MEANWHILE...A ANOMALOUS SSWLY LLJ WILL ADVECT HI PWATS NEWD AND ENHANCE LLVL MSTR FLUX ALONG THE EWD ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND TSTMS. 65-70F DEWPOINTS WILL RESIDE IN THE WARM SECTOR AND DIABATIC WARMING OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE BLYR. DESPITE WEAK MID-LVL LAPSE RATES...ADEQUATE VERTICAL SHEAR AND MARGINAL/LIMITED INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE MAIN TSTM HAZARD BEING DMGG WINDS. MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF THE DEEP LOW. THIS MAY EFFECTIVELY ENHANCE LOW LEVEL SHEAR PROFILES OVR SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS KIND-OF SIMILAR TO A COLD SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE REFLECTED IN THE HWO. IN ADDITION TO THE SVR THREAT...LCLY HEAVY RNFL WILL ALSO BE POSSIBLE GIVEN STRONG UPPER LEVEL DIVERGENCE AND INFLUX OF HI PWATS VIA +2-3SD SSWLY LLJ ALONG/AHEAD OF STRONG COLD FRONT. STORM MVMT SHOULD NOT ALLOW FOR EXCESSIVE RNFL AMTS AND THEREFORE ANY FLOODING WOULD BE MINOR/LOCALIZED IN NATURE. THE D2 MOD-LCLY HVY QPF AXIS SHOULD SHIFT INTO THE ERN 1/2 OF THE CWA WITH 0.50-1 INCH AMTS LKLY. AGAIN FOLLOWED HPC GUID WHICH REFLECTS A RELATIVELY WETTER SCENARIO WITH THE EXPECTATION OF ENHANCED RNFL RATES AND LCLY CONCENTRATED HVY CONVECTIVE ACTIVITY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... BROAD CYC FLOW ALOFT WILL OVERSPREAD THE REGION SAT WHICH SHOULD ALLOW FOR SCT SHOWER/ISOLD TSTM ACTIVITY. A DEFORMATION ZONE SHOULD BRING WRAP-AROUND PCPN INTO THE NW MTNS ON THE BACKSIDE OF THE DEPARTING SYS. FURTHER S/E...A DRY SLOT PUNCH ASSOCD WITH MID LVL JET MAY ALLOW FOR LIMITED/MARGINAL INSTABILITY TO DEVELOP IN SIG CLOUD BREAKS TO TRIGGER ISOLD TSTMS OVR THE LWR SUSQ VLY/ERN PA. THIS ACTIVITY MAY BE IN THE WAKE OF THE MAIN SYNOPTIC FRONTAL ZONE AND BE ASSOCD MORE WITH FORCING TIED TO THE UPPER LEVEL TROUGH AXIS. THE D3 CONVECTIVE OUTLOOK JUST CLIPS THE FAR SE ZONES. THE COLD FRONT MAY SLOW ITS EWD PROGRESS WHICH MAY RESULT IN HIER POPS ACRS SE PA...AT LEAST EARLY SAT. PCPN SHOULD COME TO AN END SAT NGT AS THE SYSTEM BEGINS TO ACCELERATE NWD INTO CANADA. AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES...MEDIUM RANGE MODEL AND ENSEMBLE CONSENSUS IS FOR RENEWED TROUGHING ACROSS THE NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG. REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT. AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE. OUTLOOK... FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA. SUN-MON...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...LA CORTE SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 AM EDT THU AUG 9 2012 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 052-056-063-100900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- NORTHUMBERLAND-PERRY-CUMBERLAND- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ051-053-057-064-065-100900- MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-100900- WARREN- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ058-059-066-100900- SCHUYLKILL-LEBANON-LANCASTER- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT THE PROBABILITY IS LOWER THAN FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Special weather statement, Aug 9, 10:43 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT THU AUG 9 2012
PAZ004-091545-
WARREN PA-
1043 AM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 1145 AM
EDT...
AT 1038 AM EDT...A STRONG THUNDERSTORM WAS NEAR HYDETOWN...MOVING
EAST NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT ENTERPRISE...GRAND
VALLEY...GARLAND...YOUNGSVILLE...CHAPMAN STATE PARK AND CLARENDON.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4184 7961 4199 7910 4163 7907 4162 7926
4162 7952 4162 7961 4163 7962 4180 7962
FORECASTER: LAMBERTSpecial weather statement, Aug 9, 11:57 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT THU AUG 9 2012
PAZ004-005-010-011-091700-
CAMERON PA-ELK PA-MCKEAN PA-WARREN PA-
1157 AM EDT THU AUG 9 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
WARREN...MCKEAN...NORTHERN ELK AND NORTHWESTERN CAMERON COUNTIES
THROUGH 1 PM EDT...
AT 1153 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KINZUA DAM TO SHEFFIELD TO MARIENVILLE...MOVING EAST NORTHEAST
AT 30 MPH.
WIND GUSTS TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WETMORE...JAMES
CITY...BRADFORD...EAST BRANCH DAM...CORYVILLE AND ELDRED.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 255...
STATE ROAD 446.
LAT...LON 4200 7834 4147 7839 4137 7910 4142 7910
4143 7907 4146 7906 4145 7897 4162 7896
4162 7920 4170 7921 4192 7912 4201 7869
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:43 AM EDT | Special Weather Statement | CTP | Warren | 62 min |
| Aug 9, 11:57 AM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Aug 9, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 54 min |
| Aug 9, 1:14 PM EDT | Special Weather Statement | CTP | Lancaster | 46 min |
| Aug 9, 1:17 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Huntingdon | 58 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | CTP | Schuylkill | 53 min |
| Aug 9, 1:27 PM EDT | Special Weather Statement | CTP | Somerset | 63 min |
| Aug 9, 1:59 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 61 min |
| Aug 9, 2:00 PM EDT | Special Weather Statement | CTP | Tioga | 60 min |
| Aug 9, 2:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 9, 2:14 PM EDT | Special Weather Statement | CTP | Fulton | 31 min |
| Aug 9, 2:37 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Aug 9, 2:37 PM EDT | Special Weather Statement | CTP | Cameron | 53 min |
| Aug 9, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin, Somerset | 62 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Lycoming, Potter | 54 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 63 min |
| Aug 9, 3:48 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 57 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | CTP | Clinton | 66 min |
| Aug 9, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 65 min |
| Aug 9, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 30 min |
| Aug 9, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 51 min |
| Aug 9, 4:56 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 64 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CTP | Montour | 61 min |
| Aug 9, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 67 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 59 min |
| Aug 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 64 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 63 min |
| Aug 9, 6:24 PM EDT | Special Weather Statement | CTP | Cameron | 66 min |
| Aug 9, 6:31 PM EDT | Special Weather Statement | CTP | Lancaster | 59 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 40 min |
| Aug 9, 6:45 PM EDT | Special Weather Statement | CTP | McKean | 60 min |
| Aug 9, 7:01 PM EDT | Special Weather Statement | CTP | Schuylkill | 59 min |
| Aug 9, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| Aug 9, 7:35 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Potter, Warren | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.